MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 37302
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Unspecified Infection (1930); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient got an infection from the external catheters.Per additional information received from the customer via phone on 17-apr-2020, the patient was reportedly prescribed antibiotics and it reportedly took about a month to get rid of the infection.
 
Additional Manufacturer Narrative
The reported event could not be confirmed as no sample was returned for evaluation.A potential failure mode could be ¿biocompatibility¿ with a potential root cause of ¿materials not biocompatible¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release 5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the patient got an infection from the external catheters.Per additional information received from the customer via phone on 17apr2020, the patient was reportedly prescribed antibiotics and it reportedly took about a month to get rid of the infection.

Brand Name
SPIRIT® HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10001807
Report Number1018233-2020-02841
Device Sequence Number19442144
Product Code NNX
UDI-Device Identifier00801741071188
UDI-Public(01)00801741071188
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number37302
Device Catalogue Number37302
Was Device Available for Evaluation? No
Event Location Home
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;